I am new to this forum, yet have read them for a long time. My body has a strong dislike for meds, and i have paradoxical effects to most of them. I seem to tolerate pain meds and when I got hurt at work last Feb., I began taking Vicoden, then Norco, and now Oxycodone. My MD added Neurontin for chronic pain.. and from the beginning of the Oxy-Neu mix, I felt awful.
At another MD appt, I told him about how I was feeling and he said it was probably the Neurontin and that it wouldnt hurt to just stop it, so that I did. Now my feelings are worse, I cry constantly, i am anxious, jittery and feel like I want to crawl in a hole. I am on the 7th day of stopping the Neu.
What I am wondering is.. I am trying to figure out if it is the Oxy that is bothering me because I am not taking it often enough, or is it withdrawal from the Neurontin? Seems MD's all will tell you something else. Has anyone out there experienced withdrawal from Neurontin?
I am on both Oxy and Neurontin. My doses are a bit higher than yours as I take 6 Oxy a day and my Neuro dose is 400mg x 3 a day. I would think that the reaction you are having is not due to the Oxy, but the Neuro being removed from your system suddenly. These drugs all have different reactions and interactions with the chemicals in your brain, therefore it is advised to not suddenly quit taking any of them. My doc strongly advised me not to quit taking my neurontin cold turkey, but to titrate down if I chose to stop using it. I won't though as it in combination with the other meds I am on are giving me the most relief I have had in many years. I am no expert so please discuss this with your dr. and if they don't help find one that will. Take care and best wishes!
The Following User Says Thank You to Lissa44 For This Useful Post: Arianna2 (11-30-2011)
Oh Lissa, how wonderful it was to read your words. In my gut I knew I shouldnt have done it cold turkey.. but when a well known doctor says it is ok... .. well I guess I just didnt think. But just to read what you said gave me hope that this will end, and I will be back to normal (whatever that may be) All I can say is .. bless your heart.
The following user gives a hug of support to Arianna2: Lissa44 (11-30-2011)
No problem, so glad I could be of help! I have been on so much for so long, I just knew it would come in useful someday! I hope all works out well for you and that you feel better soon! Take care. - Lissa
Thank you so much for your kind thoughts! I went to the doc today and we backed down on my oxycodone, and for me that is a victory! I am feeling better mentally and hopefully in a bit physically too! How are you doing? Is your situation any better? Sending good vibes your way and prayers too! Best to you!
Just wanted to say real quick that I found some helpful information online searching neurontin withdrawal, some having info from professionals about the symptoms and length of time they last. I also read that some who had never had seizures before using neurontin, had them after suddenly stopping. (Wondering if your shakes are mild seizure activity) I can honestly say I have dealt with w/d's and they are horrible, no matter what the substance! Prayers, good thoughts and support coming your way!
Last edited by mod85; 12-02-2011 at 04:44 PM.
The following user gives a hug of support to Lissa44: Arianna2 (12-04-2011)
I never got notice that you posted this, so I am just reading it. I also read that about neurontin, and I have to say I also thought about the mild seizure activity. But never the less, yesterday those symptoms passed and I am no longer feeling the effects of withdrawing from it.
It was very kind of you to even look into it. What I have noticed is that the Oxycodone feels much stronger now that I no longer take the Neurontin. I think the neurontin counteracted the oxy. At least in my body. I always found it strange that people said that oxy was stronger than vicoden. Now I know it is.
Anyway, thanks again, and my prayers also go out to you. Have a peaceful night.
I am so glad your symptoms are now gone! I agree with you, I cannot believe that a person would get more relief from a vicodin than an oxycodone ! I was on the Lortab 10/325 for over a year and they never really helped me in a substantial way. Now the percocet is a completely different story! There are several articles of note from medical professionals that quote the research stating that oxycodone is 1.5 times stronger than hydrocodone. Now I have been on the 10/325 percs for almost a year and they still offer me relief, perhaps not as much as when I started taking them but still better than a tab! Blessings for you and yours! - Melissa
Lissa, what type of MD do you go to to get your meds. I'm on neurtion 300mg 4x a day with my depression meds. And was on oxy for my back, and he closed and left with all my records. On suboxone now, which does nothing for my pain, but allow me to work without WD. I was on 30mg oxy 6x a day for 2-3 years, spent thousands for epidurals, pt and refuse surgery. My sub MD tells me everyone has 4 herinated discs and spinal stenosis.
I was taking it for pain, not to get high, infact there was no high, just relief so I could have a life. Spent years on heating pads, ice, creams etc.
Most docs think you are a junkie, which really pisses me off.
Also to the other poster neurotin is used for many thing, seizures, depression and pain and you can have a seizure if stopped abrutly. I've been on it 10 years. Only my opinion. As said before talk to you MD,
So sorry to hear about your situation! I definitely understand pain. I actually see my general practitioner for my pain relief, he is a kind man that had sympathy on me because I had multiple issues and most pain docs wouldn't treat me. You said you are on suboxone? They use that for treating opiate addiction, and I have never heard of it working for any type of pain relief.
Your local hospital may be able to help as well, the hospitals in my area have a referral service. I can't get the epidurals and the steroid shots due to allergies and most meds won't help due to tolerance so I was blessed to find my doctor, who understands my issues. Best of luck to you! - Melissa
Last edited by moderator2; 12-08-2011 at 11:44 AM.
Reason: please do not post a commercial website, for any reason.
Melissa , thanks for your responce. Someday I will have to bite the bullet and go back to PM. I don't have the $$$ now. Your very lucky to have an MD who knows and understands you, and gives you the medication you need to try and live a "nornal life" whatever that is. They use suboxone in Europe for pain management. The US has not advertized it for that purpose yet.
After being on the pain med for so long I couldn't work with WD and I HAD to work. So a friend gave me the name of the sub MD, doesn't take insurance, first red flag that he's in it for the cash. It is my fault for not researching the med until I had taken it for over a month, and it causes addiction and harder to get off than herion. So if I need pain med it won't work until I'm off of it for a week or more. So I'm doing a taper, but gave up during the holidays. It's hard enough to get thru for the normies. lol. After I really try and stick to the taper plan, you get the same detox feeling as if you have taken narcotics.
So thank you
Good luck to you and the other poster
I have read on other forums that it is much harder to get good pain management in Europe. I am very sorry that you are in your current situation. Here in the US there are a lot of people that would have all of the opiates banned due to the amount of people abusing and od'ing on them. I am afraid of what will happen if they accomplish what they are trying to do. Those of us that truly need the pain relief and cannot get it through non-narcotic meds will be in a horrible situation. To a pain less (never free) day! - Melissa
Hi Melissa, thank you so much. It's nice to talk to a person who understands what we go thru, the hoops we have to jump thru to get pain relief, all the money involved, and still treated like crappola,
Love and Peace,
Hi Melissa, I live in WPB Fla, otherwise the drug capital of the world and the abusers have ruined it for people who are in real pain, not to get high, but try and live a productive painfree like.
Do you know of any people in my area?